What happens if I overdose on vitamin A?

Advertisement
Advertisement
Vitamin A is fat-soluble and can accumulate in the fatty tissues of the body. Vitamin A overdose can result in severe or life-threatening side effects. An overdose can happen from taking a one massive dose or from repeatedly taking high doses. Overdose symptoms can include nausea or vomiting; hair loss; menstrual period changes; tiredness; pain behind the eyes; dark urine; appetite loss; peeling skin; dizziness or drowsiness; vision changes; peeling skin or cracked skin around the mouth; bone or joint pain; severe stomach pain; or jaundice (yellow skin or eyes). If you overdose on vitamin A, get immediate medical attention.

Continue Learning about Vitamin A

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.